MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Catalog Number 625-0T-28D
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 12/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient's right hip replacement was done on (b)(6) 2018.Patient had a dislocation on (b)(6) 2018 and after closed reduction was done, patient's hip dislocated again and another closed reduction was done the same day ((b)(6) 2018).Patient was revised to stryker devices on (b)(6) 2019 due to instability.This pi is for closed reduction (2) done on (b)(6) 2018.
 
Event or Problem Description
Patient's right hip replacement was done on (b)(6) 2018.Patient had a dislocation on (b)(6) 2018 and after closed reduction was done, patient's hip dislocated again and another closed reduction was done the same day ((b)(6) 2018).Patient was revised to stryker devices on february 12, 2019 due to instability.This pi is for closed reduction (2) done on (b)(6) 2018.
 
Additional Manufacturer Narrative
An event regarding dislocation involving a trident liner was reported.The event was confirmed by medical review.Method & results: - device evaluation and results: not performed as the device was not returned.- clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: "patient underwent an uncomplicated pressfit tha on (b)(6) 2018.Postoperative course was complicated by recurrent anterior dislocation of the hip.The acetabular component of this tha was revised due to recurrent instability on (b)(6) 2019.The operative note from the revision surgery states that intraoperative trialing of the initial tha showed that the hip began subluxing at 30 degrees of external rotation suggesting impingement of the trunnion on the acetabulum.X- rays of the tha implanted (b)(6) 2018 demonstrate pressfit components of appropriate size.The position of the acetabulum is excessively anteverted and more horizontal than ideal and out of the ¿safe zone¿.Review of these records confirm a revision surgery for recurrent instability occurred.Radiograph and intra-operative assessment at t the revision surgery demonstrate the instability was due to position and orientation of the index acetabular component.- device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.- complaint history review:there have been 2 other events for the lot referenced.Both complaints corresponds to the same patient.Conclusion: it was reported that the patient's hip had undergone a closed reduction after dislocation.A review of the provided medical records and/or x-rays by a clinical consultant indicated: "patient underwent an uncomplicated pressfit tha on (b)(6) 2018.Postoperative course was complicated by recurrent anterior dislocation of the hip.The acetabular component of this tha was revised due to recurrent instability on (b)(6) 2019.The operative note from the revision surgery states that intraoperative trialing of the initial tha showed that the hip began subluxing at 30 degrees of external rotation suggesting impingement of the trunnion on the acetabulum.X-rays of the tha implanted (b)(6) 2018 demonstrate pressfit components of appropriate size.The position of the acetabulum is excessively anteverted and more horizontal than ideal and out of the ¿safe zone¿.Review of these records confirm a revision surgery for recurrent instability occurred.Radiograph and intra-operative assessment at t the revision surgery demonstrate the instability was due to position and orientation of the index acetabular component.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8612750
Report Number0002249697-2019-01952
Device Sequence Number19388246
Product Code MRA
UDI-Device Identifier04546540516831
UDI-Public04546540516831
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number625-0T-28D
Device Lot Number50296201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient Weight73